Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIV+ with Multiple Myeloma
Mar 2, 2001

What can you tell me about any relationship between hiv and multiple myeloma? I saw an article in POZ that indicated a relationship. My background...positive for 8 years without any meds. At the time of multiple myeloma diagnosis my cd4 was 199 and viral load 4000. Also the protein levels in a blood test appeared normal according to my doctor that should have indicated the cancer. I've suffered from a tumor in my spinal column which was radiated and later surgically removed. I am currently receiving brain radiation for several tumors found and will eventually start chemotherapy. I have started taking zerit/epivir/ziagen. My CD4 was up to 299 after 1 month and viral load up to 10000. Again is there a relationship? How effective is chemotherapy treatment? Thanks

Response from Dr. Dezube

There is indeed a relationship between multiple myeloma and HIV. HIV stimulates the immune system. When the immune system is stimulated, it can on occasion take off in a cancerous fashion. Myeloma is a cancer of the cell that produces antibodies. Chemotherapy for myeloma is VERY effective; I would suggest it if your cancer doctor thinks its warranted. I would HIGHLY HIGHLY recommend that you stay on your anti-retroviral medications. Although I do not wish to give you any false hope, I do have at least one patient in my practice whose myeloma completely disappeared after she started potent anti-retroviral therapy without any chemotherapy. From the description of your case, I do indeed think that chemotherapy is warranted.


Previous
Spreading KS
Next
anal mapping

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement